The 12th Invest in ME Conference, Part 1
OverTheHills presents the first article in a series of three about the recent 12th Invest In ME international Conference (IIMEC12) in London.
Discuss the article on the Forums.

Scary Reaction

Discussion in 'General ME/CFS Discussion' started by belize44, Jul 8, 2016.

  1. belize44

    belize44 Senior Member

    Messages:
    923
    Likes:
    2,172
    I have been taking LDN, and am up to .7 daily. Yesterday I thought I was taking a Motrin, and instead popped a Percoset in my mouth. By the time I realized my mistake, I was feeling deathly ill. I was nauseous and my blood pressure had risen by thirty points. I spent a very bad night with my heart pounding in my ears, unable to sleep deeply and for long. I called the pharmacy but most pharmacists nowadays just read off a computer screen and don't seem to know anything. (The pharmacy where I got the LDN from was closed.) He seemed to think that I had been taking Percoset all along and had decided to take LDN. I explained that I wasn't on painkillers, that I had mistakenly taken just one, but he wasn't much help. He said that I had gone into instant withdrawal symptoms.

    When I got up this morning, I immersed my feet in Epsom salt water, and my blood pressure dropped to normal. When I took my feet out, it climbed again. I have left a call with my Rheumatologist and am trying not to panic. I wish I knew if this was going to stop soon!
     
    barbc56 likes this.
  2. MeSci

    MeSci ME/CFS since 1995; activity level 6?

    Messages:
    7,969
    Likes:
    12,815
    Cornwall, UK
    https://www.drugs.com/percocet.html is a page that tells you of (possible) adverse effects of Percocet. You haven't taken any MAO inhibitors in the last 2 weeks, have you?
     
    barbc56 likes this.
  3. Kina

    Kina

    Messages:
    10,132
    Likes:
    17,219
    Sofa, UK
    How long did it take for the symptoms to appear?
     
  4. belize44

    belize44 Senior Member

    Messages:
    923
    Likes:
    2,172
    No, I am not on those.
     
  5. belize44

    belize44 Senior Member

    Messages:
    923
    Likes:
    2,172
    Within an hour of taking it. I started to feel really weird, than I began to experience severe nausea, followed by a climbing blood pressure rate.

    To update: I called my doctor and left a message. She called back and told me that I'd had a reaction between the two medications. All I can do ( and have been doing) is keeping hydrated. I just checked my BP and although it had dropped considerably, it keeps fluctuating.
     
    barbc56 likes this.
  6. Kina

    Kina

    Messages:
    10,132
    Likes:
    17,219
    Sofa, UK
    I thought a reaction sounded likely.
     
    barbc56 likes this.
  7. belize44

    belize44 Senior Member

    Messages:
    923
    Likes:
    2,172
    I'm feeling a lot better. Still slightly nauseous but have been able to keep down some fruit, bouillon, Tulsi tea then food. Still monitoring BP but it hasn't gone really high again for three hours.
     
    AndyPandy, barbc56, Valentijn and 3 others like this.
  8. panckage

    panckage Senior Member

    Messages:
    633
    Likes:
    748
    Vancouver, BC
    Not sure if this related but the one time I took an opiod (tramadol... Or maybe kratom?) a few hours before LDN I became very depressed, thought about suicide, and many other weird things. It felt like a panic attack. I took it as what happens when you take LDN and an opiod at the same time. I've been careful about the timing since then so I haven't been able to confirm the interaction or whether it was just a random occurrence
     
    barbc56, MeSci and belize44 like this.
  9. belize44

    belize44 Senior Member

    Messages:
    923
    Likes:
    2,172
    It probably was a bad interaction between the two, like mine was. I made sure to organize my pill bottles better so that such a mistake can't happen again.
     
    barbc56, MeSci, Sushi and 2 others like this.
  10. barbc56

    barbc56 Senior Member

    Messages:
    3,652
    Likes:
    5,008
    FYI

    I have found pharmacists to be a good resource as well as poison control or an emergency room for backup.

    Poison Control number. Some states also have a number.

    1-800-222-1222

    I have done this myself. Some of the pills look alike and it's frustrating. The pharmacies change generic brands depending on price so when this happens, the pill will look different. Fortunately, my pharmacy is good at letting you know if there's a change but I can see how this might be easily overlooked especially if they are busy. The last time this happened there was a label on the bottle that it's a different brand.

    Sorry you had to go through this but good to hear you are feeling better.
     
  11. belize44

    belize44 Senior Member

    Messages:
    923
    Likes:
    2,172
    Thanks, barbc56! I feel much better today! Luckily that was the last pain pill in that bottle and I have organized the other bottles so that I can see them better.
     
    MeSci and AndyPandy like this.

See more popular forum discussions.

Share This Page